Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 11, 2005, 5:19 AM CDT for Jim Wells County, Nueces County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2005, 5:19 AM CDT (10:19 UTC)
- Expired
- Oct 11, 2005, 7:15 AM CDT
- In force
- 116 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Wells County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 47 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 111026
FFWCRP
TXC249-355-111215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CDT TUE OCT 11 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JIM WELLS COUNTY IN SOUTH TEXAS
WESTERN NUECES COUNTY IN SOUTH TEXAS
* UNTIL 715 AM CDT
* AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS
PORTIONS OF WESTERN NUECES AND NORTHERN JIM WELLS COUNTY BETWEEN
AGUA DULCE...LAKE ALICE AND ORANGE GROVE. ADDITIONAL THUNDERSTORMS
WITH VERY HEAVY RAINFALL DEVELOPING SOUTHEAST OF THE REGION WILL
MOVE OVER THESE SAME AREAS PRODUCING ADDITIONAL 1 TO 3 INCH
RAINFALL TOTALS THROUGH 7 AM. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...ALICE...LAKE ALICE...ORANGE GROVE AND SANDIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT
IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS
OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
LAT...LON 2805 9822 2804 9790 2801 9782 2794 9783
2778 9775 2763 9774 2764 9805 2772 9807
2777 9820
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 4:58 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 11, 4:58 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CDT TUE OCT 11 2005 .SHORT-TERM (TODAY THROUGH WEDNESDAY)...SFC HIGH PRESSURE TO THE NORTH CONTINUES TO HOLD STEADY WITH A WEAK AND NEARLY STATIONARY BOUNDARY SITUATED ACROSS THE NRN COASTAL BEND NEAR PORT LAVACA WEST TO NEAR COTULLA. MEANWHILE...WEAK S/WVS CONTINUE TO SPIN AROUND A LARGE UPR LOW WHICH IS MVG LITTLE ACROSS CO. DO NOT THINK MODELS ARE HANDLING THE SFC BOUNDARY WELL AND ALTHOUGH IT MAY SAG SOUTH A BIT FURTHER W/ HELP OF CONVECTIVE OUTFLOWS LATER TODAY...THINK IT SHOULDNT MOVE TO FAR GIVEN THE UPR PATTERN AND SW FLOW ALOFT. MAIN S/WV ENERGY WILL REMAIN NORTH OF THE REGION TODAY...HOWEVER THE UPR JET STREAK ON THE ERN SIDE OF THE LOW IS FORECAST BY GFS/ETA/NGM TO SHIFT EAST AS THE UPR LOW BEGINS TO LIFT OUT AND THIS WILL PLACE S/CEN TEXAS IN THE RIGHT ENTRANCE REGION OF THE JET. CAN ALREADY SEE CONVECTION ACROSS NERN MEX NEAR DRT ASSOC W/ THIS FEATURE DESPITE LESS MOISTURE AND LACK OF GOOD CONVERGENCE IN THIS AREA. BEST LIFT ASSOC W/ THE JET WILL LIKELY BE ACROSS THE RIO GRANDE PLAINS...BUT DO EXPECT SOME LIFT ACROSS THE COASTAL BEND WERE BEST MOISTURE CONVERGENCE IS EXPECTED. DO NOT LIKE THE GFS HANDLING OF THE SFC FEATURES OR MOISTURE AT ALL TODAY AND HAVE COMPLETELY DISCOUNTED ITS RELATIVELY DRY SOLN (IT SEEMS TO DRY US OUT FROM THE NORTH MUCH TO QUICKLY TODAY). THAT BEING SAID...WILL LEAN TOWARD THE WET AND UNSTABLE ETA SOLN WHICH POINTS TO LIKELY POPS TODAY MOST AREAS W/ A POSSIBILITY OF LOCALLY HEAVY RAINFALL DUE TO SLOW MVG STORMS TRAINING ALONG THE NEARLY STATIONARY WEAK FRONTAL BOUNDARY AS WELL AS SOME OTHER LEFT OVER BOUNDARIES ALONG THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. NOT EXPECTING MUCH SUNSHINE...BUT WONT TAKE MUCH TO GET CAPES OF 2000-3000 J/KG TODAY SO WILL ALSO MENTION OUTSIDE CHC OF AN ISOLD STRONG TO SVR TSTM IN THE HWO. BUT MAIN STORY WILL LIKELY BE SOME HEFTY RAINFALL AMOUNTS AND ISOLATED TOTALS OF 2 TO 4 INCHES ARE NOT OUT OF THE QUESTION TODAY AND WOULD NOT BE SHOCKED TO SEE EVEN HEAVIER TOTALS IF THE BOUNDARIES AND UPR DYNAMICS PLAY OUT JUST RIGHT TODAY. TOUGH TO SAY EXACTLY WHERE THE HIGHEST RAINFALL TOTALS MAY OCCUR. APPEARS BEST DYNAMICS ASSOC W/ THE UPR LOW AND JET COMBO WILL BE TODAY W/ MUCH LESS UPR SUPPORT SHOWN ON WED. STILL W/ THE UPR TROUGH LIFTING OUT TO THE NW...CAN NOT RULE OUT A WEAK S/WV ROTATING THROUGH THE REGION. LOOKS DRIER AND THE SFC BOUNDARY MAY SHIFT INTO DEEP SOUTH TEXAS...BUT GUIDANCE POPS SEEM A BIT LOW AND WILL HOLD ONTO LOW CHC POPS ONE MORE DAY. SHOULD SEE A LITTLE WARMER HIGH TEMPS GIVEN LESS CLOUD AND RAINFALL AND MET/MAV LOOK FINE FOR TEMPS. && .MARINE...GENERALLY LIGHT TO MODERATE E-NE FLOW CAN BE EXPECTED DUE TO THE PROXIMITY OF THE WEAK SFC BOUNDARY AND FLOW SHOULD WEAKEN AS THE UPR LOW TO THE NORTHEAST LIFTS OUT AND WEAKENS THE NEXT FEW DAYS. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY PROVIDE SOME LOCALLY HIGHER WINDS AND SEA POSING SOME PROBLEMS FOR ANY MARINERS TODAY AND TONIGHT AND WILL MENTION THIS IN THE CWF. && .AVIATION...IFR CIGS WILL SLOWLY IMPROVE TO MVFR THIS AFTN...HOWEVER WILL SEE LOTS OF CONVECTION ACROSS THE REGION TODAY. TIMING OF STORMS WILL BE VERY DIFFICULT AS THEY WILL BE AROUND MANY OF THE TAF SITES FOR MUCH OF THE MORNING AND AFTN...BEFORE TAPERING OFF OVERNIGHT. MVFR STRATUS EXPECTED AGAIN TONIGHT WITH SOME IFR CIGS POSSIBLE ONCE AGAIN. && .LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A NORTHERN STREAM 500HPA SHORTWAVE AND ANOTHER SURFACE COLD FRONT AFFECTS THE REGION THURSDAY/THURSDAY NIGHT. 500-200HPA QG-FRONTOGENESIS/LAYERED Q-VECTOR FIELDS IMPLY FAVORABLE SYNOPTIC-SCALE ASCENT SO WILL MAINTAIN SLIGHT CHANCE POPS BUT WILL INCREASE TO LOW-END CHANCE POPS OVER THE WESTERN RIO GRANDE PLAINS WHERE FORCING IS GREATEST. MID-LEVEL RIDGING GENERALLY PREVAILS THE REMAINDER OF THE PERIOD WITH A HINT OF A BACKDOOR COLD FRONT SUNDAY/MONDAY WHEN SOME BOUNDARY LAYER MOISTURE/FORCING EXISTS. WILL CONTINUE WITH GHOST POPS DURING THIS TIME FRAME. ONLY ADJUSTMENTS TO TEMPERATURES WERE TO LOWER MAXES SOME ACROSS THE WEST THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 86 74 89 70 88 / 70 30 30 20 20 VICTORIA 83 68 87 67 86 / 60 30 30 20 20 LAREDO 87 74 90 72 85 / 60 40 40 20 40 ALICE 86 71 90 68 89 / 70 40 30 20 20 ROCKPORT 85 74 87 72 87 / 70 30 30 20 20 COTULLA 83 69 90 69 86 / 70 40 30 20 40 KINGSVILLE 87 72 89 69 89 / 70 40 30 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SHORT TERM...88 LONG TERM....85 AVIATION...88
Hazardous weather outlook, Oct 10, 10:13 AM CDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1013 AM CDT MON OCT 10 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-102100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1013 AM CDT MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF SOUTH TEXAS TODAY AS A STRONG UPPER LEVEL DISTURBANCE MEANDERS OVER THE TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION...A SURFACE FRONTAL BOUNDARY IS LOCATED ALONG THE MIDDLE TEXAS COAST. SHOWER AND THUNDERSTORM ACTIVITY SHOULD INCREASE IN COVERAGE LATER THIS AFTERNOON WHEN DAYTIME HEATING IS AT A MAXIMUM. SOME THUNDERSTORMS COULD BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY THROUGH WEDNESDAY COULD PRODUCE LOCALLY HEAVY RAIN ACROSS THE COASTAL BEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUNN
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:08 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Oct 11, 8:40 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| Oct 11, 9:26 AM CDT | Flash Flood Warning | CRP | La Salle, Webb | 2 hr |
| Oct 11, 9:44 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 61 min |
| Oct 11, 9:52 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 53 min |
| Oct 11, 11:16 AM CDT | Flash Flood Warning | CRP | Webb | 119 min |
| Oct 11, 11:57 AM CDT | Severe Thunderstorm Warning | CRP | Bee | 48 min |
| Oct 11, 12:22 PM CDT | Special Marine Warning | CRP | 38 min | |
| Oct 11, 12:55 PM CDT | Flash Flood Warning | CRP | Aransas | 115 min |
| Oct 11, 1:58 PM CDT | Special Marine Warning | CRP | 62 min | |
| Oct 11, 2:14 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Oct 11, 2:15 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Oct 11, 3:28 PM CDT | Marine Weather Statement | CRP | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.